My husband had surgery last Monday to remove his colon and make a jpouch. He has the illiostomy, everything seemed to be going fine. They removed the NG tube the day after. He was have bm's they were aall liquid, he had gas on a regular basis. they started him on clear liquds. then after a couple of days he started getting an upset stomach and then vomited what was in his bag. so they put the NG tube back in. DR said he had ileus which is common in some cases. after a couple more days they took the tube out again. things going good, got up and did a couple of laps around the floor and took a semi shower. the next day he was wiped out. That was Saturday, Sunday he slept all day. Monday he was having bad gas pains that he couldn't get rid of. Tuesday same bad pains by this time he was off the morphine and found that .5 daldin and 10mg percocet worked for the pain. Tuesday he started with very bad hic-cups that would go for 1/2 hr at a time. They actually started sometime Monday in the middle of the night so it was a long night with little sleep. The nurse emptied his bag before shift change which is at 7am and there wasn't much in there then. Several hrs later there was still nothing. Ok i may be a day behind here. well now he had the NG tube back in he has not produced any bm in over 12 hrs or more still is getting the hic-cups and now has pneumonia. Dr says his bowels are asleep, they were working what happened and what happens if they dont wake back up? Sorry about any mis-spellings I haven't had much sleep either.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.